MAUDE Adverse Event Report: CONMED CORPORATION 10 FRENCH FRAZIER SUCTION INSTRUMENT

CONMED CORPORATION 10 FRENCH FRAZIER SUCTION INSTRUMENT
Catalog Number 0033100
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received 2 "unopened" packages containing the 10 french frazier suction instruments for evaluation.Visual examination of the returned packages found the tip of one device is protruding through the final manufacturing seal.The second device was found to have a seal width out of specification.Both devices were transferred to the packaging lab for evaluation.The first device was confirmed as unsterile failing the dye leak testing on (b)(4) 2016.The second device passed the dye leak test with no breach of sterility.This failure mode is addressed in the risk document.This lot was manufactured on 23-nov-2015.Of the lot containing (b)(4) pieces this is the only reported seal issue.A review of the device history record for this lot found no ncrs and no note of discrepancies during the manufacturing process.A 2 year review of product history for this device family showed a total of 10 complaints involving 12 devices including this complaint regarding insufficient heat seals.(b)(4).The reported packaging anomalies were obvious to the distributor and therefore prompted the return of the devices for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been opened to address this issue.This information has been forwarded to the investigation owner.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(4) reported that during receiving and inspection of incoming products, 2 packages, each containing one 10 french frazier suction instrument, was discovered with "insufficient heat seal." there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.

Brand Name
10 FRENCH FRAZIER SUCTION INSTRUMENT
Common Device Name
FRAZIER SUCTION INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6015323
Report Number3007305485-2016-00120
Device Sequence Number10782518
Product Code GCX
UDI-Device Identifier00653405000382
UDI-Public(01)00653405000382
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P/A EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/23/2020
Device Catalogue Number0033100
Device Lot Number201511231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Initial Report FDA Received Date10/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1